Alert archive / Nebraska / Wind Advisories in 2007
Wind Advisory 19, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Sep 23, 2007, 3:43 AM CDT for 9 counties in Nebraska. It took effect at Sep 23, 2007, 12:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2007, 3:43 AM CDT (08:43 UTC)
- In effect from
- Sep 23, 2007, 12:00 PM CDT
- Expired
- Sep 23, 2007, 6:24 PM CDT
- In force
- 6 hr
- Issued by
- NWS Hastings, NE
Counties Buffalo County, NE, Dawson County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Howard County, NE, Phelps County, NE, Sherman County, NE, Valley County, NE
The radar
The Grand Island radar (KUEX), 96 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.7 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 118 J/kg
- Mixed-layer CIN
- -208 J/kg
- Mixed-layer LCL
- 1751 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGID 230843 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 343 AM CDT SUN SEP 23 2007 NEZ039-040-046-047-060-061-072-073-082-231800- /O.NEW.KGID.WI.Y.0019.070923T1700Z-070924T0000Z/ VALLEY-GREELEY-SHERMAN-HOWARD-DAWSON-BUFFALO-GOSPER-PHELPS-FURNAS- INCLUDING THE CITIES OF...ORD...GREELEY...LOUP CITY...ST. PAUL... LEXINGTON...KEARNEY...ELWOOD...HOLDREGE...BEAVER CITY 343 AM CDT SUN SEP 23 2007 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. SOUTH WINDS WILL INCREASING TO 25 TO 35 MPH BY EARLY AFTERNOON AND CONTINUE UNTIL ABOUT SUNSET. WIND GUSTS TO 45 MPH ARE POSSIBLE. THE ADVISORY AREA IS PRIMARILY WEST OF A LINE FROM ST. PAUL...TO KEARNEY...TO BEAVER CITY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS73 KGID 231657 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1157 AM CDT SUN SEP 23 2007 NEZ039-040-046-047-060-061-072-073-082-240000- /O.CON.KGID.WI.Y.0019.070923T1700Z-070924T0000Z/ VALLEY-GREELEY-SHERMAN-HOWARD-DAWSON-BUFFALO-GOSPER-PHELPS-FURNAS- INCLUDING THE CITIES OF...ORD...GREELEY...LOUP CITY...ST. PAUL... LEXINGTON...KEARNEY...ELWOOD...HOLDREGE...BEAVER CITY 1157 AM CDT SUN SEP 23 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... SOUTH WINDS WILL AVERAGE 25 TO 35 MPH THIS AFTERNOON AND GUST TO 45 MPH. THE WINDS WILL REMAIN STRONG UNTIL AROUND SUNSET. THE WIND ADVISORY AREA IS PRIMARILY WEST OF A LINE FROM ST. PAUL...TO KEARNEY...TO BEAVER CITY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOWN AROUND BY THE STRONG WINDS. $$
000 WWUS73 KGID 232324 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 624 PM CDT SUN SEP 23 2007 NEZ039-040-046-047-060-061-072-073-082-240030- /O.CAN.KGID.WI.Y.0019.000000T0000Z-070924T0000Z/ VALLEY-GREELEY-SHERMAN-HOWARD-DAWSON-BUFFALO-GOSPER-PHELPS-FURNAS- INCLUDING THE CITIES OF...ORD...GREELEY...LOUP CITY...ST. PAUL... LEXINGTON...KEARNEY...ELWOOD...HOLDREGE...BEAVER CITY 624 PM CDT SUN SEP 23 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE WIND ADVISORY. ALTHOUGH SOUTH WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH WILL REMAIN POSSIBLE THROUGH THIS EVENING...WIND SPEEDS HAVE STARTED TO DIMINISH BELOW ADVISORY CRITERIA OVER THE PAST HOUR. FOR THIS REASON THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Sep 23, 12:26 AM CDT, 3 hours 17 minutes earlier.
Area forecast discussion, Sep 23, 12:26 AM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 1226 AM CDT SUN SEP 23 2007 .AVIATION...MAIN FORECAST CONCERN WILL BE WHETHER SOME LOW STRATUS DEVELOPS IN THE NEXT FEW HOURS. CURRENT SATELLITE DOES NOT HAVE IT SHOWING UP YET...BUT THE MODELS CONTINUE TO BRING IN SOME LOW LEVEL MOISTURE. DEW POINTS HAVE RISEN ACROSS THE AREA AS THE MOISTURE SURGES IN. WINDS SHOULD KEEP ANY FOG FROM REDUCING THE VISIBILITIES VERY LOW. STRONG GUSTY SOUTH WINDS ARE EXPECTED DURING THE DAY. && .PREV DISCUSSION... /ISSUED 237 PM CDT SAT SEP 22 2007/ SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT. FOCUS IS ON STRONG WINDS ON SUNDAY FOLLOWED BY INCREASING CHANCES FOR THUNDERSTORMS SUNDAY NIGHT. A POTENT UPPER LOW PRESSURE SYSTEM WAS SPINNING IN WESTERN CALIFORNIA TODAY WITH A SECOND UPPER TROUGH ENTERING THE PACIFIC NORTHWEST. SOUTHWEST FLOW WAS ORIENTED ACROSS THE CENTRAL PLAINS STATES AS A HIGH PRESSURE SYSTEM WAS SITUATED ACROSS THE OHIO VALLEY REGION. AT THE SURFACE...HIGH PRESSURE HAD SHIFT TO OUR EAST INTO EASTERN IOWA...ALLOWING FOR RETURN FLOW OF SOUTHERLY WINDS ACROSS OUR CWA. TEMPERATURES HAVE RECOVERED NICELY IN THE WARM AIR ADVECTION REGIME WITH LOCATIONS IN THE 70S ATTM. AS THE WESTERN CONUS TROUGH ADVANCES EAST TONIGHT...AN ASSOCIATED SURFACE LOW WILL BEGIN TO DEVELOP IN THE DAKOTAS WITH THE TROUGH AXIS EXTENDING WEST ALONG THE HIGH PLAINS. THE LOW LEVEL JET WILL STRENGTHEN TO AROUND 40KTS TONIGHT AND SURFACE WINDS WILL NOT DECOUPLE WHICH WILL HELP HOLD UP LOW TEMPERATURES OVERNIGHT AND CONTINUE IN THE RETURN OF MOISTURE. MODELS INDICATE THE POTENTIAL FOR REDEVELOPMENT OF STRATUS TONIGHT AND THE PREVIOUS FORECAST ALREADY HAD THIS IN HAD WITH THE INCREASE IN CLOUD COVER. WINDS SHOULD REMAIN STRONG ENOUGH TO PRECLUDE THE INCLUSION OF FOG. ON SUNDAY...THE SURFACE GRADIENT TIGHTENS FURTHER WITH THE DEEPENING SURFACE LOW TO THE NORTH. H85 WINDS AVERAGE 35 TO 45KTS DURING THE DAY WITH THE STRONGEST WINDS PROGGED ACROSS OUR NORTHWEST COUNTIES. FORECAST SOUNDINGS SUGGEST MIXING WILL BE BETWEEN H85 AND H8 DEPENDING ON THE LOCATION...AND THE STRONG SOUTH WINDS MAY MEET WIND ADVISORY CRITERIA AND WILL NEED TO CONTINUE TO MONITOR TRENDS FOR HEADLINE POTENTIAL. SUNDAY NIGHT...THE PROGRESSION OF THE COLD FRONTAL BOUNDARY HAS SLOWED...WITH TIMING OF FRONTAL APPROACH GENERALLY AFTER 06Z MONDAY ATTM. CONVERGENCE ALONG THE FRONT WILL GENERATE CONVECTION TO OUR WEST INITIALLY WHICH WILL REACH OUR CWA LATE SUNDAY NIGHT. TREMENDOUS DEEP LAYER SHEAR WILL EXIST ALONG THE FRONTAL ZONE WITH MARGINAL INSTABILITY WITH CAPES AVERAGING NEAR 1000 J/KG AS THE BOUNDARY ENTERS OUR WESTERN COUNTIES...THEN THE INSTABILITY DECREASES THROUGH THE NIGHT. CHANCES OF SHOWERS AND STORMS WILL SPREAD EAST OVERNIGHT WITH THE PROGRESSION OF THE FRONT...HOWEVER BETTER POTENTIAL FOR SEVERE WEATHER WILL GENERALLY BE TO OUR WEST. LONG TERM...MONDAY MORNING THROUGH SATURDAY. CONCERN WILL BE PRECIPITATION CHANCES AT THE BEGINNING OF THE PERIOD AND THEN AGAIN TOWARDS THE END. GFS...NAM AND ECMWF ALL SIMILAR IN PHASING SOUTHERN CUT OFF LOW WITH NORTHERN STREAM TROUGH. PROVIDING THIS OCCURS...QUESTION THEN IS WHICH SOLUTION PANS OUT AS SYSTEM MOVES ACROSS THE PLAINS. NAM IS QUICKER PUSHING MID LEVEL TROUGH AXIS THROUGH CWA BY TUESDAY MORNING WHILE OTHER TWO A BIT SLOWER. PRECIP MATCHES UP AS NAM ESSENTIALLY ENDS PRECIP FOR US BY SUNSET MONDAY NIGHT AS SURFACE FRONT WELL SOUTH BY THEN WHILE 850 MB WINDS WOULD POINT BEST RAIN CHANCES FROM SCNTRL KS TO NORTHWEST MO OVERNIGHT. MEANWHILE GFS 850 MB WINDS SHOW BEST CONVERGENCE FROM THE SW TO NE PART OF OUR CWA OVERNIGHT MONDAY GENERATING SIGNIFICANT RAINS. BELIEVE NAM MAY BE A LITTLE FAST PUSHING SYSTEM THROUGH AND WILL LEAVE CHANCE OF RAIN IN FOR MONDAY NIGHT AND THEN GRADUALLY END TUESDAY MORNING WEST TO EAST. BUT DO NOT THINK RAIN CHANCE WILL BE AS HIGH AS GFS PREDICTS FOR MONDAY NIGHT. AFTER THAT...THINGS LOOK TO DRY OUT FOR A FEW DAYS. ANOTHER WEAK WAVE IS ADVERTISED TO PUSH ACROSS WED MORNING BUT VERY LITTLE MOISTURE TO WORK WITH SO EXPECTING A FEW CLOUDS AT BEST. ZONAL FLOW WITH WEAK RIDGING EXPECTED FOR THE LATER PART OF THE WORK WEEK BEFORE NEXT SYSTEM IS PROGGED TO APPROACH BY NEXT WEEKEND. TIMING UNCERTAIN AS ECMWF BRINGS IN A MUCH HIGHER AMPLITUDE WAVE THAN GFS. WILL NOT INTRODUCE ANY POPS AT THIS TIME BUT RATHER WAIT AND SEE IF MODELS HAVE SOME CONSISTENCY OVER THE NEXT DAY OR TWO. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, Sep 22, 9:54 PM CDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 954 PM CDT SAT SEP 22 2007 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 231200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 954 PM CDT SAT SEP 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. STRONG SOUTH WINDS ARE EXPECTED ON SUNDAY WITH SUSTAINED WINDS NEAR 30 MPH AND GUSTS NEAR 40 MPH. IN ADDITION...THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE OUTLOOK AREA SUNDAY NIGHT THROUGH MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
Nearby
Wind Advisories in Nebraska, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.